Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 231, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2002, 8:40 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 8:40 PM CDT (01:40 UTC)
- Expired
- Jul 2, 2002, 9:10 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jasper County, MS, Smith County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1617 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065 WUUS54 KJAN 030140 SVRJAN MSC061-129-030210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 839 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI EASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 910 PM CDT * AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 8 MILES WEST OF LOUIN...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SMITH COUNTY AND REMAIN OVER RURAL JASPER COUNTY BETWEEN PINEVILLE AND LOUIN HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3196 8944 3196 8930 3212 8929 3211 8945
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:30 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 2, 8:30 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 830 PM CDT TUE JUL 02 2002 DIURNAL CONVECTION IS GRADUALLY LOSING ITS ENERGY FROM DAYTIME HEATING. THE ACTIVITY SHOULD MOSTLY DISSIPATE BY AROUND MIDNIGHT. SO HAVE LOWERED CHANCES OF RAIN FOR THE REST OF THE NIGHT. OTHERWISE THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 29 min |
| Jul 3, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.